zbMATH — the first resource for mathematics

Dimension counts for cuspidal rational curves via semigroups. (English) Zbl 07211053
Summary: We study cuspidal rational curves in projective space, deducing conditions on their parameterizations from the value semigroups \(\text{S}\) of their singularities. We prove that a natural heuristic based on nodal curves for the codimension of the space of nondegenerate rational curves of arithmetic genus \(g>0\) and degree \(d\) in \(\mathbb{P}^n\), viewed as a subspace of all degree-\(d\) rational curves in \(\mathbb{P}^n\), holds whenever \(g\) is small. On the other hand, we show that this heuristic fails in general, by exhibiting an infinite family of examples of Severi-type varieties of rational curves containing “excess” components of dimension strictly larger than the space of \(g\)-nodal rational curves.

14H20 Singularities of curves, local rings
14H45 Special algebraic curves and curves of low genus
14H51 Special divisors on curves (gonality, Brill-Noether theory)
20M14 Commutative semigroups
Full Text: DOI
[1] ACGH E. Arbarello, M. Cornalba, P. A. Griffiths, and J. Harris, \newblock Geometry of Algebraic Curves, \newblock Springer, 1985.
[2] Barucci, V.; D’Anna, M.; Fr\"oberg, R., Analytically unramified one-dimensional semilocal rings and their value semigroups, J. Pure Appl. Algebra, 147, 3, 215-254 (2000) · Zbl 0963.13021
[3] Bras-Amor\'os, Maria; de Mier, Anna, Representation of numerical semigroups by Dyck paths, Semigroup Forum, 75, 3, 677-682 (2007) · Zbl 1128.20046
[4] BIV J. Buczy\'nski, N. Ilten, and E. Ventura, \it Singular curves of low degree and multifiltrations from osculating spaces, \arXiv 1905.11860.
[5] CH E. Carvalho and M. E. Hernandes, \it The semiring of values of an algebroid curve, \arXiv 1704.04948.
[6] Contiero, Andr\'e; St\"ohr, Karl-Otto, Upper bounds for the dimension of moduli spaces of curves with symmetric Weierstrass semigroups, J. Lond. Math. Soc. (2), 88, 2, 580-598 (2013) · Zbl 1288.14016
[7] Cotterill, Ethan, Rational curves of degree 11 on a general quintic 3-fold, Q. J. Math., 63, 3, 539-568 (2012) · Zbl 1260.14046
[8] Cotterill, Ethan, Rational curves of degree 16 on a general heptic fourfold, J. Pure Appl. Algebra, 218, 1, 121-129 (2014) · Zbl 1285.13034
[9] CFM E. Cotterill, L. Feital, and R. V. Martins, \it Singular rational curves in \(\mathbb P^n\) via semigroups, \arXiv 1511.08515.
[10] CLM E. Cotterill, V. Lima, and R. V. Martins, \it Rational curves with \(\gamma \)-hyperelliptic singularities, in preparation.
[11] CFHM E. Cotterill, L. Feital, M. E. Hernandes, and R. V. Martins, \it Dimension counts for multibranch singular rational curves in \(\mathbb P^n\) via semigroups, in preparation.
[12] Carvalho, C\'\icero; Torres, Fernando, On numerical semigroups related to covering of curves, Semigroup Forum, 67, 3, 344-354 (2003) · Zbl 1063.14040
[13] Eisenbud, D.; Harris, J., Divisors on general curves and cuspidal rational curves, Invent. Math., 74, 3, 371-418 (1983) · Zbl 0527.14022
[14] Fern\'andez de Bobadilla, J.; Luengo, I.; Melle-Hern\'andez, A.; N\'emethi, A., On rational cuspidal plane curves, open surfaces and local singularities. Singularity theory, 411-442 (2007), World Sci. Publ., Hackensack, NJ · Zbl 1124.14026
[15] Flenner, Hubert; Zaidenberg, Mikhail, Rational cuspidal plane curves of type \((d,d-3)\), Math. Nachr., 210, 93-110 (2000) · Zbl 0948.14020
[16] Griffiths, Phillip; Harris, Joseph, On the variety of special linear systems on a general algebraic curve, Duke Math. J., 47, 1, 233-272 (1980) · Zbl 0446.14011
[17] Harris, Joe, On the Severi problem, Invent. Math., 84, 3, 445-461 (1986) · Zbl 0596.14017
[18] Harris, Joe; Morrison, Ian, Moduli of curves, Graduate Texts in Mathematics 187, xiv+366 pp. (1998), Springer-Verlag, New York · Zbl 0913.14005
[19] Johnsen, Trygve; Kleiman, Steven L., Rational curves of degree at most \(9\) on a general quintic threefold, Comm. Algebra, 24, 8, 2721-2753 (1996) · Zbl 0860.14038
[20] Kaplan, Nathan; Ye, Lynnelle, The proportion of Weierstrass semigroups, J. Algebra, 373, 377-391 (2013) · Zbl 1271.14042
[21] Koras, Mariusz; Palka, Karol, The Coolidge-Nagata conjecture, Duke Math. J., 166, 16, 3085-3145 (2017) · Zbl 1393.14029
[22] Laumon, G\'erard, Fibres de Springer et jacobiennes compactifi\'ees. Algebraic geometry and number theory, Progr. Math. 253, 515-563 (2006), Birkh\"auser Boston, Boston, MA · Zbl 1129.14301
[23] Mo T. Karoline Moe, \it Rational cuspidal curves, Univ. Oslo master’s thesis, 2008; \arXiv 1511.02691.
[24] Orevkov, S. Yu., On rational cuspidal curves. I. Sharp estimate for degree via multiplicities, Math. Ann., 324, 4, 657-673 (2002) · Zbl 1014.14010
[25] Piontkowski, Jens, On the number of cusps of rational cuspidal plane curves, Experiment. Math., 16, 2, 251-255 (2007) · Zbl 1147.14011
[26] Tono, Keita, On the number of the cusps of cuspidal plane curves, Math. Nachr., 278, 1-2, 216-221 (2005) · Zbl 1069.14029
[27] Torres, Fernando, On \(\gamma \)-hyperelliptic numerical semigroups, Semigroup Forum, 55, 3, 364-379 (1997) · Zbl 0931.14017
[28] Zhai, Alex, Fibonacci-like growth of numerical semigroups of a given genus, Semigroup Forum, 86, 3, 634-662 (2013) · Zbl 1276.20066
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.